Alert archive / Kansas / Severe Thunderstorm Warnings in 1994
Severe Thunderstorm Warning 151, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Aug 1, 1994, 8:31 PM CDT for Grant County, Kansas. It was in force for 22 min.
The area
The counties it named.
The facts
- Issued
- Aug 1, 1994, 8:31 PM CDT (01:31 UTC)
- Expired
- Aug 1, 1994, 8:53 PM CDT
- In force
- 22 min
- Issued by
- NWS Dodge City, KS
- Area
- Whole counties
County Grant County, KS
The radar
The Dodge City radar (KDDC), 120 km from the middle of the area, began a volume at 01:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 1.5 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 751 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 2263 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS1 KDDC 020134 RRA SVRDDC KSC067-020200- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 831 PM CDT MON AUG 1 1994 THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 900 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTHWEST KANSAS ...EASTERN GRANT COUNTY AT 830 PM CDT...DODGE CITY DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER ULYSSES. THIS STORM IS LIKELY PRODUCING DIME TO QUARTER SIZED HAIL AND WIND GUSTS OF 60 TO 70 MPH NEAR ULYSSES. THE STORM IS MOVING EAST-SOUTHEAST AT 15 MPH AND WILL BE PASSING NEAR HICKOK BY 840 PM. PERSONS IN THE PATH OF THE STORM TAKE SHELTER IMMEDIATELY. RICKS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 3:42 PM CDT, 4 hours 49 minutes earlier.
Area forecast discussion, Aug 1, 3:42 PM CDT, 4 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 342 PM CDT MON AUG 1 1994 COULD BREAK DDC CWA INTO ABOUT 5 ZONE GROUPINGS...BUT TO MAKE IT EASY... MAYBE 40% ACRS THE BOARD TGT. ADAP POINTING TO AN AREA FROM NEAR GOVE TO P28 FOR TRW DVLPMT AND INDEED TRW DVLPG THIS AREA. CONVECTION MORE WIDESPREAD IN FRT RNG THIS PM...THAN HAS BEEN LATELY. ACTVTY SHLD MV SE VS SOUTH AS IT HAS SO THERE MAY BE SVRL ROUNDS OF TRW PSBL. MDLS INCONSISTENT IN PLACEMENT OF S/WV TRFS SO TIMING IS NEARLY IMPOSSIBLE. HIGH DEW POINT AIR RETURNING WESTWARD BEHIND WK SFC BOUNDRY/FRONT SO A CONTINUED THREAT OF TRW SEEMS LIKELY. DDC 066/090 44 GCK 065/091 44 EHA 064/091 54 LBL 067/092 44 HYS 067/088 43 P28 069/092 35 HUTTON
In the hours before
Special weather statement, Aug 1, 7:06 PM CDT, 1 hour 25 minutes before
KSZ065-020115- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 706 PM CDT MON AUG 1 1994 ...A STRONG THUNDERSTORM DEVELOPED RAPIDLY IN WESTERN PAWNEE COUNTY... AT 7 PM CDT...DODGE CITY DOPPLER RADAR INDICATED A STRONG THUNDERSTORM IN NORTHWESTERN PAWNEE COUNTY 17 MILES NORTHWEST OF LARNED. THIS STORM IS INDICATED TO BE PRODUCING WIND GUSTS OF 40 TO 50 MPH AS IT MOVES EAST AT 15 MPH. SOME SMALL HAIL IS ALSO POSSIBLE ALONG WITH LOCALLY HEAVY RAINFALL. PERSONS IN PAWNEE COUNTY AND SOUTHERN RUSH COUNTY SHOULD MONITOR THIS WEATHER SITUATION AND BE PREPARED TO TAKE SAFE COVER IF A WARNING BECOMES NECESSARY. RICKS
Special weather statement, Aug 1, 7:08 PM CDT, 1 hour 23 minutes before
KSZ065-020115- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 706 PM CDT MON AUG 1 1994 ...A STRONG THUNDERSTORM DEVELOPED RAPIDLY IN WESTERN PAWNEE COUNTY... AT 7 PM CDT...DODGE CITY DOPPLER RADAR INDICATED A STRONG THUNDERSTORM IN NORTHWESTERN PAWNEE COUNTY 17 MILES NORTHWEST OF LARNED. THIS STORM IS INDICATED TO BE PRODUCING WIND GUSTS OF 40 TO 50 MPH AS IT MOVES EAST AT 15 MPH. SOME SMALL HAIL IS ALSO POSSIBLE ALONG WITH LOCALLY HEAVY RAINFALL. PERSONS IN PAWNEE COUNTY AND SOUTHERN RUSH COUNTY SHOULD MONITOR THIS WEATHER SITUATION AND BE PREPARED TO TAKE SAFE COVER IF A WARNING BECOMENECESSARY. RICKS
Special weather statement, Aug 1, 7:10 PM CDT, 1 hour 21 minutes before
KSZ065-020115- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 706 PM CDT MON AUG 1 1994 ...A STRONG THUNDERSTORM DEVELOPED RAPIDLY IN WESTERN PAWNEE COUNTY... AT 7 PM CDT...DODGE CITY DOPPLER RADAR INDICATED A STRONG THUNDERSTORM IN NORTHWESTERN PAWNEE COUNTY 17 MILES NORTHWEST OF LARNED. THIS STORM IS INDICATED TO BE PRODUCING WIND GUSTS OF 40 TO 50 MPH AS IT MOVES EAST AT 15 MPH. SOME SMALL HAIL IS ALSO POSSIBLE ALONG WITH LOCALLY HEAVY RAINFALL. PERSONS IN PAWNEE COUNTY AND SOUTHERN RUSH COUNTY SHOULD MONITOR THIS WEATHER SITUATION AND BE PREPARED TO TAKE SAFE COVER IF A WARNING BECOMES NECESSARY. RICKS
Special weather statement, Aug 1, 8:15 PM CDT, 16 minutes before
KSZ075-020215- SPECIAL WEATHER STATEMENT ...CORRECTED 2ND PARAGRAPH... NATIONAL WEATHER SERVICE DODGE CITY KS 815 PM CDT MON AUG 1 1994 ...A STRONG THUNDERSTORM WAS ENTERING GRANT COUNTY FROM THE WEST... AT 810 PM CDT...DODGE CITY DOPPLER RADAR INDICATED A STRONG THUNDER- STORM 12 MILES WEST-NORTHWEST OF ULYSSES. ANOTHER STORM WAS DEVELOPING RAPIDLY ABOUT 5 MILES WEST OF ULYSSES. THESE STORMS WILL BE MOVING SLOWLY TO THE EAST-SOUTHEAST THROUGH 9 PM. AT 802 PM...STANTON LAW ENFORCEMENT OFFICIALS REPORTED 20 MINUTES OF HEAVY PEA SIZED HAIL 10 MILES NORTH OF MANTER WHEN THE STORMS PASSED THAT LOCATION. WIND GUSTS TO 40 MPH AND 1 TO 2 INCHES OF RAIN WAS ALSO REPORTED WITH THE STORMS IN FAR WEST KANSAS. THESE CONDITIONS CAN BE EXPECTED IN WESTERN ULYSSES COUNTY THROUGH AT LEAST 830 PM. STAY TUNED TO A WEATHER SOURCE FOR LATER STATEMENTS AND POSSIBLE WARNINGS. RICKS &
Special weather statement, Aug 1, 8:17 PM CDT, 14 minutes before
KSZ075-020215- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 815 PM CDT MON AUG 1 1994 ...A STRONG THUNDERSTORM WAS ENTERING GRANT COUNTY FROM THE WEST... AT 810 PM CDT...DODGE CITY DOPPLER RADAR INDICATED A STRONG THUNDER- STORM 12 MILES WEST-NORTHWEST OF ULYSSES. ANOTHER STORM WAS DEVELOPING RAPIDLY ABOUT 5 MILES WEST OF ULYSSES. THESE STORMS WILL BE MOVING SLOWLY TO THE EAST-SOUTHEAST THROUGH 9 PM. AT 802 PM...STANTON LAW ENFORCEMENT OFFICIALS REPORTED 20 MINUTES OF HEAVY PEA SIZED HAIL 10 MILES OF MANTER WHEN THE STORMS PASSED THAT LOCATION. WIND GUSTS TO 40 MPH AND 1 TO 2 INCHES OF RAIN WAS ALSO REPORTED WITH THE STORMS IN FAR WEST KANSAS. THESE CONDITIONS CAN BE EXPECTED IN WESTERN ULYSSES COUNTY THROUGH AT LEAST 830 PM. STAY TUNED TO A WEATHER SOURCE FOR LATER STATEMENTS AND POSSIBLE WARNINGS. RICKS &
Special weather statement, Aug 1, 8:19 PM CDT, 12 minutes before
KSZ075-020215- SPECIAL WEATHER STATEMENT ...CORRECTED 2ND PARAGRAPH... NATIONAL WEATHER SERVICE DODGE CITY KS 815 PM CDT MON AUG 1 1994 ...A STRONG THUNDERSTORM WAS ENTERING GRANT COUNTY FROM THE WEST... AT 810 PM CDT...DODGE CITY DOPPLER RADAR INDICATED A STRONG THUNDER- STORM 12 MILES WEST-NORTHWEST OF ULYSSES. ANOTHER STORM WAS DEVELOPING RAPIDLY ABOUT 5 MILES WEST OF ULYSSES. THESE STORMS WILL BE MOVING SLOWLY TO THE EAST-SOUTHEAST THROUGH 9 PM. AT 802 PM...STANTON LAW ENFORCEMENT OFFICIALS REPORTED 20 MINUTES OF HEAVY PEA SIZED HAIL 10 MILES NORTH OF MANTER WHEN THE STORMS PASSED THAT LOCATION. WIND GUSTS TO 40 MPH AND 1 TO 2 INCHES OF RAIN WAS ALSO REPORTED WITH THE STORMS IN FAR WEST KANSAS. THESE CONDITIONS CAN BE EXPECTED IN WESTERN ULYSSES COUNTY THROUGH AT LEAST 830 PM. STAY TUNED TO A WEATHER SOURCE FOR LATER STATEMENTS AND POSSIBLE WARNINGS. RICKS &
Nearby
Severe Thunderstorm Warnings in Kansas, 1994Every severe thunderstorm warning in 1994
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.